MAUDE Adverse Event Report: ORTHALIGN, INC. KNEEALIGN 2; NAVIGATION UNIT

ORTHALIGN, INC. KNEEALIGN 2; NAVIGATION UNIT
Model Number 133631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pod was not correspondence with the sensor of the kneealign.The reading on the screen was shown as 13 degree flexion, with surgeon checked on the resection guide and it's not.The issue was completed with open a new kneealign2 consumable and change of the kneealign sensor.No patient injury was reported.
 
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned from orthalign inc.'s distributor in singapore, an investigation into the alleged accuracy issue will be performed.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could be caused to the patient by an inaccurate device measurement.
 
Additional Manufacturer Narrative
The navigation log was available for review.The first two sessions showed the ka2 was paired to rs s/n 8038 and the tka procedure was completed in each session.Upon pairing with the returned ka2 unit, the rs s/n 8038 showed a use count of 100 in the first session and 101 in the second session.In both sessions, registration was completed with the femur offset angle and resection angle found to be within tolerance.A power test of the ka2 unit was initiated by pressing the center button.The screen remained black, and the unit did not power on.The angle of flexion is measured by the reference sensor, and this data is communicated to the nav unit.It is suspected that the reference sensor s/n 0667, which was found in the navigational log, may have experienced age-related gyro bias due to its high use count.The rs was not returned for investigation.The ka2 was opened to inspect the batteries.It was observed that one battery had leaked inside the unit, as evidenced by dried battery acid on the battery and its corresponding battery clip.It cannot be determined if this battery leaked before or after the complaint event.With the batteries and the pcb no longer in acceptable condition, a procedure could not be performed on the ka2 and further investigation could not be completed.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.

Brand Name
KNEEALIGN 2
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key14286500
Report Number3007521480-2022-00003
Device Sequence Number1531933
Product Code OLO
UDI-Device Identifier00858704006008
UDI-Public00858704006008
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number133631
Device Catalogue Number133631
Device Lot Number211109046LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown